Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 15, NWS Newport/Morehead City, NC

August 27, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 27, 2015, 6:16 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 27, 2015, 6:16 AM EDT (10:16 UTC)
Expired
Aug 30, 2015, 8:00 PM EDT
In force
4 days
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WHUS42 KMHX 271016
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 AM EDT THU AUG 27 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY...

.THE COMBINATION OF LONG PERIOD SWELLS, STRONG ONSHORE WINDS AND A
HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY.

NCZ103-272230-
/O.NEW.KMHX.BH.S.0015.150827T1016Z-150828T0000Z/
OUTER BANKS DARE-
616 AM EDT THU AUG 27 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING FROM
CAPE HATTERAS NORTH...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS
EVENING.

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS
  A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH OCCURS AROUND 11:45
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
8 follow-up statements
853 
WHUS42 KMHX 271513
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1113 AM EDT THU AUG 27 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY...

.THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS
AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF
RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY.

NCZ103-280000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-150828T0000Z/
OUTER BANKS DARE-
1113 AM EDT THU AUG 27 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE... WHICH 
  OCCURS AROUND 11:45 THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
338 
WHUS42 KMHX 271958
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT THU AUG 27 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH THROUGH
FRIDAY...

.THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS
AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF
RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH THROUGH
FRIDAY.

NCZ103-280800-
/O.EXT.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/
OUTER BANKS DARE-
358 PM EDT THU AUG 27 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE... WHICH OCCURS AROUND
  NOON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
889 
WHUS42 KMHX 280936
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 AM EDT FRI AUG 28 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY...

.THE COMBINATION OF LONG PERIOD SWELLS, STRONG ONSHORE WINDS AND
A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY.

NCZ103-282145-
/O.CON.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/
OUTER BANKS DARE-
536 AM EDT FRI AUG 28 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND
  1230 THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
672 
WHUS42 KMHX 281428
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1028 AM EDT FRI AUG 28 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH TODAY...

.THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS
AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF
RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY.

NCZ095-104-290000-
/O.EXA.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/
CARTERET-OUTER BANKS HYDE-
1028 AM EDT FRI AUG 28 2015

...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE LOOKOUT UNTIL
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS 
  AROUND 1230 THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.


&&

$$

NCZ103-290000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/
OUTER BANKS DARE-
1028 AM EDT FRI AUG 28 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS 
  AROUND 1230 THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
925 
WHUS42 KMHX 281959
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT FRI AUG 28 2015

...HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH THROUGH
SATURDAY EVENING...

.THE COMBINATION OF LONG PERIOD SWELLS...STRONG ONSHORE WINDS AND
A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH.

NCZ095-103-104-290800-
/O.EXT.KMHX.BH.S.0015.000000T0000Z-150830T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
359 PM EDT FRI AUG 28 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1
  PM SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
588 
WHUS42 KMHX 290829
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 AM EDT SAT AUG 29 2015

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH
THIS EVENING...

.THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS...ONSHORE WINDS AND
A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS NORTH OF CAPE LOOKOUT.

NCZ095-103-104-292030-
/O.CON.KMHX.BH.S.0015.000000T0000Z-150830T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
429 AM EDT SAT AUG 29 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1
  PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
975 
WHUS42 KMHX 292009
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EDT SAT AUG 29 2015

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH SUNDAY
EVENING...

.THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS...ONSHORE WINDS AND
A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS NORTH OF CAPE LOOKOUT.

NCZ095-103-104-301200-
/O.EXT.KMHX.BH.S.0015.000000T0000Z-150831T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
409 PM EDT SAT AUG 29 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2
  PM SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
423 
WHUS42 KMHX 300800
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 AM EDT SUN AUG 30 2015

...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS
EVENING...

.THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS AND A HIGH
ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS
NORTH OF CAPE LOOKOUT.

NCZ095-103-104-302000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-150831T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
400 AM EDT SUN AUG 30 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH RISK OF RIP CURRENTS.

* LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2
  PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 4:51 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 27, 4:51 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
451 AM EDT THU AUG 27 2015

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OFF THE COAST THROUGH EARLY
NEXT WEEK. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE NORTH THIS WEEKEND. ERIKA IS EXPECTED TO BE IN THE
VICINITY OF THE SOUTHEAST COAST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 415 AM THURSDAY...THE FRONT HAS NOW MOVED OFFSHORE AND WILL
STALL JUST OFF OF THE COAST. INITIALLY THROUGH TONIGHT, THE
AIRMASS BEHIND THE FRONT WILL BE ONLY SLIGHTLY COOLER AND DRIER.
EVEN THOUGH THE FRONT HAS MOVED THROUGH, ALL OF THE GUIDANCE TO
ONE EXTENT OR ANOTHER IS INDICATING A CHANCE OF RAIN ESPECIALLY
ALONG THE COAST. EASTERN NC WILL REMAIN IN THE FAVORABLE RIGHT
ENTRANCE REGION OF THE UPPER JET WHICH WILL PROVIDE LIFT. MOISTURE
PROFILES WILL REMAIN FAVORABLE WITH PW VALUES AROUND 1.5" AND
MEAN 1000-500 MB RH AOA 70%. THIS WILL BE ACCOMPANIED BY MARGINAL
INSTABILITY SO THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE
POSSIBLE. EXPECTING CONSIDERABLE CLOUDINESS TODAY WITH PLENTIFUL
LOW LEVEL MOISTURE AVAILABLE. THE POST FRONTAL NORTHERLY SURGE
WILL BE STRONGER THAN WE THOUGHT YESTERDAY AND THIS WILL LEAD TO
COOLER HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 415 AM THURSDAY...WITH FAVORABLE UPPER LEVEL DIVERGENCE THE
THREAT FOR SHOWERS AND THUNDERSTORMS WILL PERSIST AT LEAST INTO
THE EVENING HOURS WITH THE BEST CHANCE ALONG THE COAST. PLEASANT
LOWS ARE EXPECTED OVERNIGHT WITH TEMPERATURES RANGING FROM THE
MIDDLE 60S INLAND TO LOWER 70S COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 415 AM THURSDAY...WEAK ZONAL FLOW DEVELOPS FRIDAY WITH THE
UPPER RIDGE OVER BERMUDA BUILDING WEST TOWARDS THE SOUTHEASTERN
STATES. AT THE SURFACE, A WEAK FRONT WILL REMAIN STALL OFF THE NC
COAST THROUGH SATURDAY.

LITTLE CHANGE IN FORECAST REASONING BASED ON 00Z GUIDANCE THROUGH
THE WEEKEND. THE UPPER RIDGE ACROSS THE WESTERN ATLANTIC BUILDS
WEST INTO THE SOUTHEAST FRIDAY THROUGH EARLY NEXT WEEK WHILE A
ROBUST NORTHERN STREAM SHORTWAVE MOVES ACROSS THE MIDWEST INTO THE
WEEKEND AND LIFTS OVER THE RIDGE LATE IN THE WEEKEND AND EARLY
NEXT WEEK. AT THE SURFACE, HIGH PRESSURE WILL SHIFT OFF THE MID-
ATLANTIC COAST LATE FRIDAY AND RIDGE SOUTHWEST INTO EASTERN NC
FRIDAY NIGHT INTO SATURDAY, THEN TRANSITIONS OFFSHORE WITH THE
PIEDMONT TROUGH DEVELOPING SUNDAY THROUGH TUESDAY. MODELS HAVE
TRENDED SOMEWHAT WEAKER WITH THE SHORTWAVE AND IT STILL APPEARS
DEEPER MOISTURE AND BETTER DYNAMICS WILL REMAIN JUST WEST AND
NORTH OF EASTERN NC AND WILL CONTINUE TO FORECAST A MORE TYPICAL
DIURNALLY DRIVEN, MAINLY ISOLATED SHOWER/THUNDERSTORM PATTERN
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES WILL BE
NEAR OR A FEW DEGREES ABOVE CLIMATOLOGY FOR LATE AUGUST.

EYES WILL BE ON THE TROPICS THIS WEEKEND AS NHC HAS TS ERIKA
FORECAST TO MOVE INTO THE BAHAMAS. THERE REMAINS SIGNIFICANT
UNCERTAINTY IN THE STRENGTH AND TRACK OF THE SYSTEM FROM DAY 3
ONWARD AND ESPECIALLY WITH POOR RUN TO RUN CONSISTENCY IN THE
MODELS, COMPLICATED BY A PSEUDO REX BLOCKING PATTERN THAT DEVELOPS
ACROSS THE EASTERN CONUS NEXT WEEK, THUS IT IS STILL TOO SOON TO
SPECULATE AT THIS TIME WHAT IMPACTS MAY BE FELT ACROSS THE REGION
NEXT WEEK.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 115 AM THURSDAY...CONDITIONS SHOULD FAVOR THE OCCURRENCE OF
WIDESPREAD MVFR TO IFR IN STRATUS AND FOG. NORTHEASTERLY POST
FRONTAL FLOW WILL HELP TO MAINTAIN MOISTURE UNDER THE
FRONTAL/NOCTURNAL INVERSION OVERNIGHT INTO THURSDAY MORNING.
CONSENSUS OF THE ALL THE VARIOUS AVIATION GUIDANCE PRODUCTS AND
FORECAST SOUNDINGS FAVOR IFR CEILINGS AND MVFR VISIBILITIES
ALTHOUGH KEWN HAS REPORTED SEVERAL OBSERVATIONS OF IFR
VISIBILITIES THIS EVENING. THIS GUIDANCE IS ALSO INDICATING THAT
THE SUB VFR CONDITIONS COULD PERSIST THROUGH THE MORNING HOURS.
FURTHER COMPLICATING THE FORECAST IS THE POTENTIAL FOR SCATTED
SHOWERS AND THUNDERSTORMS BUT TIMING DETAILS VERY UNCERTAIN SO
WILL FORECAST A DIURNAL TREND WITH AN EMPHASIS ON AFTERNOON INTO
EVENING ACTIVITY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 430 AM THURSDAY...PREDOMINANT VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. A WEAK COLD FRONT WILL LINGER OFFSHORE FRIDAY
INTO SATURDAY WITH ISOL SHRA/TSRA EXPECTED TO GENERALLY BE EAST
OF THE TAF SITES BUT CANNOT RULE OUT BRIEF IMPACTS AT EWN/OAJ.
ISOL TO SCT, MAINLY DIURNALLY DRIVEN, SHRA/TSRA EXPECTED SUNDAY
INTO MONDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 415 AM THURSDAY...HIGH PRESSURE WILL BUILD INTO THE WATERS
AND PRODUCE A MODERATE NORTH TO NORTHEAST POST FRONTAL SURGE OF
15 TO 20 KT WHICH IS FORECAST SPREAD SOUTH THROUGH THE WATERS
TODAY AND CONTINUE TONIGHT. 2 TO 4 FT SEAS WILL BUILD TO 3 TO 5 FT
IN MIXTURE OF SHOT PERIOD WIND WAVE AND LONGER PERIOD SWELL.

LONG TERM/FRIDAY THROUGH MONDAY/...
AS OF 430 AM THURSDAY...A WEAK COLD FRONT WILL LINGER OFFSHORE
INTO SATURDAY WITH HIGH PRESSURE ACROSS THE MID ATLANTIC STATES.
NE WINDS GRADUALLY DIMINISH TO 15 KT OR LESS FRIDAY MORNING WHICH
CONTINUES INTO FRIDAY NIGHT. WINDS DIMINISH TO 10 KT OR LESS
SATURDAY WHILE GRADUALLY VEERING TO E SATURDAY NIGHT AS HIGH
PRESSURE SHIFTS OFF THE MID-ATLANTIC COAST. WEAK GRADIENTS WILL
BRING LIGHT AND VARIABLE WINDS WITH GENERALLY AN EASTERLY
COMPONENT EXPECTED SUNDAY, WHICH BECOMES PREDOMINANTLY SOUTHERLY
ON MONDAY. NWPS AND WAVEWATCH IN GOOD AGREEMENT THROUGH THE PERIOD
BRINGING SEAS AROUND 3 TO 5 FT FRIDAY INTO FRIDAY NIGHT, WHICH
SUBSIDES TO 2 TO 4 FT SATURDAY INTO MONDAY WITH PERHAPS 5 FT SEAS
LINGERING ACROSS THE OUTER PORTIONS OF THE CENTRAL AND SOUTHERN
WATERS SATURDAY AND SUNDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...JME/SK
MARINE...JME/SK/BM
Hazardous weather outlook, Aug 26, 4:09 PM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EDT WED AUG 26 2015

NCZ029-044>047-079>081-090>094-098-272015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
409 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINS THROUGH THIS EVENING. THE
HEAVY RAIN COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-272015-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
409 PM EDT WED AUG 26 2015

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING
NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINS THROUGH THIS EVENING. THE
HEAVY RAIN COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 2:37 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
237 AM EDT THU AUG 27 2015

NCZ103-104-270715-
OUTER BANKS DARE-OUTER BANKS HYDE-
237 AM EDT THU AUG 27 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND NORTHEASTERN OUTER BANKS HYDE COUNTIES...

AT 235 AM EDT...A STRONG THUNDERSTORM WAS NEAR HATTERAS FERRY
TERMINAL...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL...HATTERAS VILLAGE...FRISCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3519 7576 3518 7577 3517 7580 3518 7580
      3519 7578 3520 7578 3520 7574 3521 7570
      3523 7568 3522 7568 3523 7564 3525 7561
      3523 7560
TIME...MOT...LOC 0635Z 325DEG 7KT 3525 7575

26
Special weather statement, Aug 27, 5:25 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 AM EDT THU AUG 27 2015

NCZ095-271015-
CARTERET-
525 AM EDT THU AUG 27 2015

...A STRONG THUNDERSTORM WILL AFFECT DOWN EAST CARTERET COUNTY...

AT 523 AM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTHEAST OF
MICHAEL J SMITH AIRPORT...OR 15 MILES NORTHEAST OF MOREHEAD CITY...
MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN MAINLY OVER OPEN GROUND FARM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3481 7648 3480 7648 3479 7650 3489 7662
      3496 7659 3495 7659 3494 7656 3491 7656
      3490 7652 3491 7652 3499 7658 3496 7632
      3486 7639 3489 7640 3489 7641 3483 7641
      3482 7645 3477 7647
TIME...MOT...LOC 0923Z 293DEG 4KT 3489 7655

26
Special weather statement, Aug 27, 5:58 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
558 AM EDT THU AUG 27 2015

NCZ098-271045-
ONSLOW-
558 AM EDT THU AUG 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ONSLOW
COUNTY...

AT 556 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF ASHTON TO EDGECOMB TO 10 MILES
SOUTHEAST OF SURF CITY...AND MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...SEA VIEW PIER...SNEADS FERRY AND
HOLLY RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3446 7752 3448 7758 3473 7769 3478 7768
      3477 7763 3470 7741 3464 7737 3461 7745
      3458 7743 3454 7736 3454 7733 3455 7733
      3459 7737 3458 7740 3464 7732 3468 7738
      3470 7738 3460 7721 3444 7752
TIME...MOT...LOC 0956Z 219DEG 14KT 3450 7777 3446 7757 3434 7742

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:14 PM EDTSpecial Weather StatementMHXHyde61 min
Aug 26, 11:11 PM EDTSpecial Weather StatementMHXDare34 min
Aug 27, 12:23 AM EDTSpecial Marine WarningMHX37 min
Aug 27, 2:16 AM EDTSpecial Marine WarningMHX29 min
Aug 27, 2:37 AM EDTSpecial Weather StatementMHXDare38 min
Aug 27, 2:56 AM EDTSpecial Marine WarningMHX64 min
Aug 27, 5:25 AM EDTSpecial Weather StatementMHXCarteret50 min
Aug 27, 5:58 AM EDTSpecial Weather StatementMHXOnslow47 min
Aug 27, 9:31 AM EDTSpecial Weather StatementMHXCraven, Pamlico59 min

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.